Model selection in ring-recovery models using score tests

Catchpole, Edward A. and Morgan, Byron J. T. (1996) Model selection in ring-recovery models using score tests. Biometrics, 52 (2). pp. 664-672. ISSN 0006-341X. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)


A strategy is outlined for selecting models for ring-recovery data using score tests. The approach is particularly valuable in avoiding unnecessary fitting of complicated, multiparameter models to data that do not require models of such complexity. Difficulties of convergence of iterative methods and potential boundary-estimation problems are thereby reduced. Data analyzed in Freeman and Morgan (1992, Biometrics 48, 217-236) are reanalyzed using score tests. These tests are repeated using both numerical and symbolic differentiation and also using both observed and expected information. We recommend using the expected information, and find that numerical differentiation is as good as symbolic differentiation. Motivated by the need to-describe a wide range of models succinctly, we also provide a new general notation for ring-recovery models.

Item Type: Article
Uncontrolled keywords: Maple; matlab; model notation; numerical differentiation; ornithology; ring-recovery data; score tests; symbolic algebra
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Q Science > QH Natural history > QH301 Biology
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: M.A. Ziai
Date Deposited: 15 May 2009 11:21
Last Modified: 12 Jun 2014 08:35
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):